Alert archive / Michigan / Special Weather Statements in 2007

Special Weather Statement, NWS Grand Rapids, MI

June 19, 2007Clinton County, Gratiot County, Ionia County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Jun 19, 2007, 4:57 AM EDT for Clinton County, Gratiot County, Ionia County, Michigan. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2007, 4:57 AM EDT (08:57 UTC)
Expired
Jun 19, 2007, 6:00 AM EDT
In force
63 min
Issued by
NWS Grand Rapids, MI

Counties Clinton County, MI, Gratiot County, MI, Ionia County, MI

The radar

The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 5:10 AM EDTTSTM WND DMGSt. Johns, MISEVERAL POWER LINES DOWN.
Jun 19, 5:21 AM EDTTSTM WND GST 43Elsie, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 190857
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 AM EDT TUE JUN 19 2007

MIZ051-052-058-059-191000-
CLINTON-GRATIOT-IONIA-MONTCALM-
457 AM EDT TUE JUN 19 2007

...SPECIAL WEATHER STATEMENT...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IONIA TO 7 MILES
EAST OF PORTLAND...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND 
LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ST. JOHNS...CARSON CITY...
ELSIE...ITHACA AND ALMA.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4290 8529 4278 8476 4295 8438 4346 8438
      4347 8470

$$
NJJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:30 AM EDT, 27 minutes earlier.

Area forecast discussion, Jun 19, 4:30 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
430 AM EDT TUE JUN 19 2007

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS... (430 AM EDT TUE JUN 19 2007)
A COLD FRONT WILL TRACK EASTWARD THROUGH SOUTHWEST LOWER MICHIGAN BY
NOON...TAKING THE SHOWERS AND THUNDERSTORMS WITH IT. HIGH PRESSURE
WILL THEN BUILD IN AND BRING FAIR AND COOLER WEATHER FOR THIS
AFTERNOON THROUGH WEDNESDAY.  A WEAK LOW PRESSURE SYSTEM COULD BRING
A FEW SHOWERS AND THUNDERSTORMS TO PARTS OF THE AREA FOR WEDNESDAY
NIGHT

&&

.SHORT TERM... (430 AM EDT TUE JUN 19 2007)
THE MAIN FORECAST CHALLENGE OVER THE SHORT TERM DEALS WITH THE
TIMING OF THE DEPARTURE OF THE RAIN THIS MORNING. THE MAIN CHANGE
WAS TO FEATURE A QUICKER DEPARTURE OF THE RAIN THIS MORNING.  MSAS
DATA SHOWS THAT LIFTED INDEX VALUES HAVE LOWER TO -2 TO -3 DEG C
ALONG THE HIGHWAY 131 CORRIDOR SOUTH OF GRR.  THUS WITH THE FRONT
TRACKING INTO THIS UNSTABLE AIRMASS...THE THUNDERSTORMS HAVE BEEN ON
THE INCREASE.  WITH THE FRONT...LOOKS LIKE MOST LOCATIONS WILL SEE A
WIND GUST TO 30 TO 40 MPH. RADAR TRENDS SUGGEST THAT THE RAIN WILL
END NEAR LDM BY 500 AM.  WILL MAINTAIN HIGH POPS FOR MUCH OF THE
REGION EARLY THIS MORNING.  BY 8 AM MOST OF THE RAIN SHOULD BE EAST
OF GRR...CLEARING LAN BY 11 AM.

HIGH PRESSURE BUILDS IN LEADING TO MUCH A MUCH DRIER AIRMASS THIS
AFTERNOON...WHICH WILL PERSIST INTO WEDNESDAY.  A SHORTWAVE ARRIVES
FOR WED NIGHT WHICH COULD LEAD TO SOME SHOWERS AND
THUNDERSTORMS...MAINLY NORTH OF GRR.

&&

.LONG TERM... (430 AM EDT TUE JUN 19 2007)
MAIN WEATHER FEATURE IN THE LONG TERM WILL BE THE THREAT OF PCPN
WITH A SHORT WAVE THAT LOOKS TO MOVE NEAR THE AREA LATE IN THE WORK
WEEK AND EARLY NEXT WEEKEND. THE MODELS HAVE BEEN SOMEWHAT ERRATIC
WITH THIS FEATURE AS IT IS FAIRLY SMALL AND IS LIKELY NOT BEING
SAMPLED WELL AS IT IS OVER THE MIDDLE OF THE PACIFIC EARLY THIS
MORNING. FOR NOW...WE WILL MAINTAIN A CHC OF SHOWERS AND STORMS WITH
THIS FEATURE FOR THE SRN TWO THIRDS OF THE CWFA FROM FRI THROUGH SAT
MORNING. TIMING ON THIS WILL LIKELY NEED TO BE ADJUSTED.

AFTER THE PCPN CHCS ON FRI THROUGH SAT MORNING...THE MAIN FEATURE
WILL BE A BUILDING UPPER RIDGE OVER THE SOUTHEAST AND CENTRAL
PORTION OF THE COUNTRY. TEMPS LOOK TO WARM UP AS H850 TEMPS WILL BE
WARMING INTO THE UPPER TEENS TO LOWER 20S C BY NEXT MON. THIS WOULD
LIKELY SPELL ANOTHER ROUND OF SOME 90 DEGREE WEATHER FOR THE CWFA.

&&

.AVIATION...(300 AM EDT TUE JUN 19 2007)
COLD FRONT WILL TRACK THROUGH THE TAF SITES FROM W TO E BY 16Z.
TROPICAL MOISTURE AHEAD OF THE FRONT WILL ALLOW FOR SOME IFR
CONDITIONS...WITH THUNDERSTORMS.  CONDITIONS WILL IMPROVE TO VFR BY
18Z.

&&

.MARINE... (430 AM EDT TUE JUN 19 2007)
SMALL CRAFT ADVISORY CONTINUE TODAY AS WINDS KICK UP WAVES TO
THE 3 TO 5 FOOT RANGE. A THREAT OF RIP CURRENTS WILL CONTINUE INTO
WEDNESDAY MORNING AS THE WINDS SHIFT WEST...ONSHORE.

&&

.HYDROLOGY... (430 AM EDT TUE JUN 19 2007)
BASIN AVERAGE QPF OF CLOSE TO HALF AN INCH EARLY THIS MORNING MAY
PRODUCE SOME MINOR RISES ON TUESDAY AND WEDNESDAY. THE RISES SHOULD
NOT CAUSE ANY PROBLEMS GIVEN CURRENT FLOWS.  LOCAL SMALL SUB BASIN
AMOUNTS AROUND 2 INCHES MAY OCCUR.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH 00Z WED
FROM GRAND HAVEN TO MANISTEE. SMALL CRAFT ADVISORY IN EFFECT
THROUGH 00Z WED FROM GRAND HAVEN TO ST. JOSEPH.

&&

SHORT TERM: MJS
LONG TERM: NJJ
AVIATION: MJS
MARINE: MJS
HYDROLOGY: MJS
Hazardous weather outlook, Jun 18, 6:07 AM EDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
607 AM EDT MON JUN 18 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-191015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
607 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS COULD DEVELOP THIS AFTERNOON.  THEN TONIGHT
MOST LOCATIONS WILL SHOWERS AND THUNDERSTORMS AS A COLD FRONT
TRACKS THROUGH THE REGION. SOME OF THE THUNDERSTORMS TONIGHT COULD
BE STRONG WITH WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. A FEW LOCATIONS COULD SEE IN
EXCESS OF AN INCH OF RAIN....WITH SOME POOR DRAINAGE FLOODING POSSIBLE.
THE MAIN STORM MOTION WILL BE NORTHEAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE FORECASTED TO END TUESDAY MORNING.

WE WILL NEED TO MONITOR A POTENTIAL ROUND OF THUNDERSTORMS WITH
HEAVY RAINFALL FOR FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-191015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
607 AM EDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG COULD LEAD TO HAZARDOUS WEATHER CONDITIONS AROUND
BIG RAPIDS EARLY THIS MORNING.

SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE NEARSHORE WATERS
BEGINNING EITHER THIS AFTERNOON OR EVENING. THEY WILL CONTINUE
THROUGH TONIGHT.  AN INCREASED RISK FOR RIP CURRENTS EXISTS.

THUNDERSTORMS COULD ACCOMPANY THE PASSAGE OF A COLD
FRONT OVERNIGHT. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
CLOUD TO WATER LIGHTNING AND GUSTY WINDS IN EXCESS OF 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME THUNDERSTORMS COULD PERSIST EARLY TUESDAY. SMALL CRAFT
ADVISORIES WILL REMAIN IN EFFECT INTO TUESDAY EVENING.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE FOR FRIDAY OR FRIDAY NIGHT.

AN INCREASED RISK FOR RIP CURRENTS EXISTS INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 19, 12:04 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1204 AM EDT TUE JUN 19 2007

MIZ037-038-043-044-050-190500-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
1204 AM EDT TUE JUN 19 2007

...SPECIAL WEATHER STATEMENT...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
FREESOIL TO 35 MILES WEST OF MONTAGUE...MOVING NORTHEAST AT 35 MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HART...WHITEHALL...
MONTAGUE...HESPERIA...FREMONT...LUTHER AND BALDWIN.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4419 8626 4321 8712 4327 8605 4417 8557

NJJ
Local storm report, Jun 19, 12:47 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1247 AM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     FOUNTAIN                44.05N 86.18W
06/19/2007                   MASON              MI   LAW ENFORCEMENT

            SEVERAL TREES DOWN

&&
Special weather statement, Jun 19, 1:03 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
103 AM EDT TUE JUN 19 2007

MIZ037>040-043>045-050-051-056-057-190600-
CLARE-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-NEWAYGO-OCEANA-
OSCEOLA-OTTAWA-
103 AM EDT TUE JUN 19 2007

...SPECIAL WEATHER STATEMENT...

AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR WHITEHALL TO
BALDWIN...MOVING SOUTHEAST AT 20 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE ALL POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...REED CITY...BIG RAPIDS...
MUSKEGON...WHITE CLOUD AND EVART.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4407 8596 4309 8686 4282 8642 4319 8549
      4405 8486

DUKE
Special weather statement, Jun 19, 4:57 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
457 AM EDT TUE JUN 19 2007

MIZ051-052-058-059-191000-
CLINTON-GRATIOT-IONIA-MONTCALM-
457 AM EDT TUE JUN 19 2007

...SPECIAL WEATHER STATEMENT...

AT 455 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IONIA TO 7 MILES
EAST OF PORTLAND...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...ST. JOHNS...CARSON CITY...
ELSIE...ITHACA AND ALMA.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4290 8529 4278 8476 4295 8438 4346 8438
      4347 8470

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:04 AM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Oceana56 min
Jun 19, 12:09 AM EDTSpecial Marine WarningGRR2 hr
Jun 19, 12:56 AM EDTSevere Thunderstorm WarningGRRMuskegon, Oceana49 min
Jun 19, 1:03 AM EDTSpecial Weather StatementGRRLake, Mecosta, Muskegon, Newaygo, Osceola, Ottawa57 min
Jun 19, 5:28 AM EDTSpecial Weather StatementGRRIngham62 min

Nearby

Special Weather Statements in Michigan, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.